question-icon

What causes nose bleeding after sneezing?

default
Posted on Sat, 19 Jul 2014
Question: Hi,

Every time my sneezing is a little on the continuous side my nose starts bleeding. I always find traces of blood inside the nostrils. It has been happening from the past 4-5 months. Its not that I have not suffered from common cold but this bleeding never used to happen. I have noticed this in the last few months. Is this alarming or is it normal?
doctor
Answered by Dr. Krunal Karade (39 minutes later)
Brief Answer:
Blood inside the nostrils because of disprin.

Detailed Answer:
Hi,
Thanks for the query.
As per your clinical history it appears as you are having allergy with Migraine.
Traces of blood inside the nostrils is alarming & because of long term use of disprin which also act as blood thinning agent.
If I were your treating doctor, I would advice you avoidance of allergens , Steam Inhalation 3 times , Saline nasal drop or spray 3 times & combination of Antihistaminic levocetirizine + Leukotriene antagonists Montelukast .
For Migraine headache you can use paracetamol 650 mg at first indication of attack.
You can discuss this with your treating doctor .
Hope I have answered your query. If you have any further questions I will be happy to help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Krunal Karade (29 minutes later)
I never went to any Doc for my treatment, atleast not a serious note. I did visit a doctor for migraine who suggested me to go for Inderal 10 but I have discontinued them now. It so happened that till the time I was having the prescribed medicines, the headache reduced to a great extent and the moment the medicines were over, the next day I again suffered from headache. I discontinued it as I didn't want to depend entirely on medicine, that too on a daily basis for the rest of my life. So, every time I suffer from headache (which is always serious), I take two disprins and I sleep coz If I don't with no light and sound, it doesn't work at all. I did take it last night as well, as I had headache but I still have aches. It hasn't stopped yet.
So, if I stop taking Disprin, will d bleeding or blood traces not happen any more?

Also, I don't even know what is it that I am allergic to. :(

Is there anything else that I need to know.
doctor
Answered by Dr. Krunal Karade (33 minutes later)
Brief Answer:
It will take around 10 days to stop blood traces .

Detailed Answer:
Hi XXXXXXX ,
Thanks for the follow up query.
Migraine needs long term treatment . When you are having frequent headache you can take Inderal 10 to prevent it. At first indication of attack of migraine headache you can use paracetamol 650 mg in place of Disprin. I see many patients taking Disprin for heart problem have nose bleeding.
If you stop taking Disprin , blood traces inside nose will decrease in around 10 days.
The things which causes you sneezes frequently you are allergic to them. Common like house dust , house mite , pollens from trees , foods allergy , change in temperature , humidity , etc.
Hope this information helpful to you, take care and have a nice day.
Regards.



Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Krunal Karade (17 minutes later)
Thank you so much, Dr. Krunal.

I will get it checked.
doctor
Answered by Dr. Krunal Karade (3 minutes later)
Brief Answer:
Wish you good health.

Detailed Answer:
Take Care . Wish you good health.
Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Krunal Karade

ENT Specialist

Practicing since :2009

Answered : 1000 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nose bleeding after sneezing?

Brief Answer: Blood inside the nostrils because of disprin. Detailed Answer: Hi, Thanks for the query. As per your clinical history it appears as you are having allergy with Migraine. Traces of blood inside the nostrils is alarming & because of long term use of disprin which also act as blood thinning agent. If I were your treating doctor, I would advice you avoidance of allergens , Steam Inhalation 3 times , Saline nasal drop or spray 3 times & combination of Antihistaminic levocetirizine + Leukotriene antagonists Montelukast . For Migraine headache you can use paracetamol 650 mg at first indication of attack. You can discuss this with your treating doctor . Hope I have answered your query. If you have any further questions I will be happy to help. Regards.